Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS New Orleans, LA

February 24, 2007Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 24, 2007, 10:31 PM CST for Amite County, Pike County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2007, 10:31 PM CST (04:31 UTC)
Expired
Feb 24, 2007, 11:00 PM CST
In force
29 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Amite County, MS, Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 7:52 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 409 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
409 m²/s²
0-3 km storm-relative helicity
662 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 250431
SVRLIX
MSC005-113-250500-
/O.NEW.KLIX.SV.W.0016.070225T0431Z-070225T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1031 PM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF MCCOMB

* UNTIL 1100 PM CST

* AT 1027 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 19 MILES WEST OF MAGNOLIA...OR
  ABOUT NEAR LIBERTY...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF MAGNOLIA BY 1045 PM CST
  SUMMIT AND MCCOMB BY 1050 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3123 9026 3109 9027 3109 9079 3128 9081
      3135 9056 3135 9026

$$

24
1 follow-up statement
000 
WWUS54 KLIX 250500
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1058 PM CST SAT FEB 24 2007

MSC005-113-250508-
/O.EXP.KLIX.SV.W.0016.000000T0000Z-070225T0500Z/
PIKE MS-AMITE MS-
1058 PM CST SAT FEB 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR AMITE AND PIKE COUNTIES
   EXPIRES AT 1100 PM CST...

AT 1100 PM CST...THE SEVERE WEATHER THREAT WILL END FOR AMITE 
COUNTY. 

A NEW SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR PIKE COUNTY TO 
CONTINUE THE THREAT THROUGH 1130 PM CST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CST.

LAT...LON 3123 9026 3109 9027 3109 9079 3128 9081
      3135 9056 3135 9026

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:21 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 24, 9:21 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
921 PM CST SAT FEB 24 2007

.UPDATE...
TORNADO WATCH 33 IS IN EFFECT FOR ALL OF THE SOUTHWEST MS
COUNTIES UNTIL 3 AM. AM EXPECTING THE MAIN SEVERE THREAT IN THIS
AREA TO BE BEFORE MIDNIGHT.

REGARDING THE REMAINDER OF THE AREA...FOR THE NEXT COUPLE HOURS...
THERE IS A CHANCE OF ISOLATED SEVERE THUNDERSTORMS DEVELOPING OVER
AREAS THAT HAVE DESTABILIZED TO AROUND -2 LIFTED INDEX WHICH
ENCOMPASSES A PORTION OF EAST CENTRAL/SOUTH CENTRAL LA TO THE WEST
OF I-55...EAST OF THE ATCHAFALAYA RIVER...AND GENERALLY ALONG AND
NORTH OF I-10. BEYOND 2-3 HOURS...THERE SHOULD CONTINUE TO BE SOME
SEVERE THREAT EASTWARD WITH THE GREATEST THREAT GENERALLY NORTH OF
I-10 AND LAKE PONTCHARTRAIN. AFTER MIDNIGHT...THE DYNAMICS WILL
SLOWLY WEAKEN AND THE DRY SLOT WILL CONTINUE TO ADVANCE EAST AND
CUT-OFF THE DEEP CONVECTIVE UPDRAFTS.

REGARDING THE WIND ADVISORY...THE LOW LEVEL JET WILL REMAIN FAIRLY
STRONG...BUT SHOULD GRADUALLY WEAKEN THROUGH MIDNIGHT WITH A MORE
SUBSTANTIAL WEAKENING AFTER MIDNIGHT AS THE STRONGER DYNAMICS PULL
AWAY. HAVE SET THE EXPIRATION OF THE WIND ADVISORY FROM 3 AM BACK
TO MIDNIGHT. MOST AREAS ARE WELL BELOW THE CRITERIA...BUT THERE
COULD STILL BE A FEW GUSTS OVER 30 MPH THROUGH MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  49  68  38  70 /  70   0   0   0
BTR  50  69  42  71 /  70   0   0   0
MSY  57  69  47  70 /  70  10  10   0
GPT  61  72  41  66 /  50  20  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ034>040-046>050-
     056>065.

GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST SUNDAY FOR GMZ550-555-570.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ575.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ530.

MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ068>071.

GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST SUNDAY FOR GMZ555-570.

&&

22
Hazardous weather outlook, Feb 24, 10:10 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CST SAT FEB 24 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-250800-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1010 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

...THUNDERSTORMS...
THUNDERSTORMS WERE GRADUALLY INTENSIFYING OVER SOUTHWEST MISSISSIPPI
AND PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL LOUISIANA...WEST AND
NORTH OF BATON ROUGE...DURING THE EVENING HOURS. THE GREATEST THREAT
OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE MIDNIGHT HOUR WILL
CONTINUE FROM SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI INTO PORTIONS
OF EAST CENTRAL LOUISIANA...IN THE PARISHES AROUND BATON ROUGE.

THE VIGOROUS STORM SYSTEM MOVING THROUGH THE LOWER MISSISSIPPI
VALLEY TONIGHT WILL CONTINUE TO INTERACT WITH MOISTURE FROM THE GULF
OF MEXICO. A COLD FRONT WILL SWEEP THROUGH THE CENTRAL GULF COAST
REGION OVERNIGHT AND THE THREAT OF SEVERE THUNDERSTORMS WILL ADVANCE
SOUTHEAST ACROSS THE REGION ALONG AND JUST AHEAD OF THE COLD FRONT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA. THE RISK OF SEVERE WEATHER WILL REACH THE INTERSTATE 59
CORRIDOR...LAKE PONTCHARTRAIN...METROPOLITAN NEW ORLEANS AREA...
AND THE HOUMA AND THIBODAUX AREAS BETWEEN MIDNIGHT AND 2 AM...AND
THE GULFPORT AND BILOXI AREAS BETWEEN 1 AND 3 AM.

THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL CONSIST OF
STRONG...DAMAGING...STRAIGHT LINE WINDS...AN ISOLATED TORNADO...
LARGE DAMAGING HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES.

PERSONS RESIDING IN TEMPORARY TRAILERS AND MOBILE HOMES ARE URGED TO
HAVE PLANS TO SEEK SHELTER IN A MORE STURDY STRUCTURE IF A SEVERE
THUNDERSTORM THREATENS YOUR AREA.

...MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
ACROSS LAKES PONTCHARTRAIN AND MAUREPAS...AND THE COASTAL WATERS
OVERNIGHT.

...WIND...
SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH AT TIMES WILL
CONTINUE THROUGH MIDNIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT ACROSS SOUTHWEST MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST
LOUISIANA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT POTENT WEATHER SYSTEM THAT MIGHT IMPACT THIS AREA WILL
DEVELOP OVER THE PLAINS ON WEDNESDAY.  THIS LOW PRESSURE AREA WILL
PUSH TOWARD THE GULF STATES THURSDAY...BRINGING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT.

22

In the hours before

Special weather statement, Feb 24, 10:23 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1023 PM CST SAT FEB 24 2007

MSZ068>071-250600-
AMITE-PIKE-WALTHALL-WILKINSON-
1023 PM CST SAT FEB 24 2007

...TORNADO WATCH NUMBER 33 REMAINS IN EFFECT UNTIL 3 AM CST...
...STRONG STORMS MOVING ACROSS SOUTHWEST MISSISSIPPI...

AT 1010 PM CST...RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
MOVING ACROSS WILKINSON AND AMITE COUNTIES...TOWARD PIKE AND
WALTHALL COUNTIES.

PERSONS IN THESE SOUTHERN MISSISSIPPI COUNTIES SHOULD PAY CLOSE
ATTENTION TO THIS WEATHER SITUATION AND BE READY TO TAKE COVER
IMMEDIATELY IF A WARNING IS ISSUED FOR YOUR AREA. THESE STORMS HAVE
SHOWN SIGNS OF ROTATION AT TIMES AND A TORNADO MAY DEVELOP.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS. BE SURE
IT IS SET ON ALERT MODE BEFORE GOING TO BED THIS EVENING AND BE
PREPARED TO TAKE COVER IF A WARNING IS ISSUED FOR YOUR AREA TONIGHT.

LAZ034>040-046>050-250600-
ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
POINTE COUPEE-ST HELENA-ST TAMMANY-TANGIPAHOA-WASHINGTON-
WEST BATON ROUGE-WEST FELICIANA-
1023 PM CST SAT FEB 24 2007

AT 1010 PM CST...RADAR INDICATED A WEAK SQUALL LINE OF THUNDERSTORMS
EXTENIDNG FROM CENTREVILLE MISSISSIPPI TO NEW ROADS TO NEAR
LAFAYETTE...MOVING RAPIDLY EAST AT AROUND 35 MPH. WIND GUSTS TO 40
MPH AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS
ALONG WITH OCCASIONAL LIGHTNING. WHILE MUCH OF THE ACTIVITY SHOULD
REMAIN BELOW SEVERE LEVELS...THERE REMAINS A SLIGHT RISK FOR A FEW
OF THE STORMS TO APPROACH SEVERE CONDITIONS...INCLUDING AN ISOLATED
TORNADO.

STAY TUNED THROUGHOUT THE EVENING FOR THE LATEST STATEMENTS AND
POSSIBLE WARNINGS THROUGH 3 AM CST. BE SURE TO SET YOUR NOAA WEATHER
RADIO TO ALERT MODE BEFORE GOING TO BED AND BE PREPARED TO TAKE
COVER IF A WARNING IS ISSUED FOR YOUR AREA OVERNIGHT.

LAZ056>070-MSZ077-080>082-250600-
ASSUMPTION-HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE-
LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-
PEARL RIVER-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
1023 PM CST SAT FEB 24 2007

...A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS A CONCERN ACROSS
   SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI TONIGHT...

A WEAK BUT STEADY SQUALL LINE OF THUNDERSTORMS EXTENDING FROM NEW
ROADS TO LAFAYETTE AT 1010 PM CST...WAS MOVING EAST AT AROUND 35
MPH. WHILE CONDITIONS HAVE BEEN BENIGN OVER MUCH OF THE AREA THIS
EVENING...THERE IS STILL A POSSIBILITY OF STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS DEVELOPING AS THE SQUALL LINE MOVES ACROSS
SOUTHERN LOUSIANA AND SOUTHERN MISSISSIPPI LATER TONIGHT...MAINLY
BETWEEN MIDNIGHT AND 3 AM.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT
THE REMAINDER OF THE EVENING AND OVERNIGHT. BE SURE TO SET YOUR NOAA
WEATHER RADIO TO ALERT MODE BEFORE GOING TO BED...AND BE PREPARED
TO TAKE COVER IF A WARNING IS ISSUED FOR YOUR AREA OVERNIGHT.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:02 PM CSTSevere Thunderstorm WarningLIXWilkinson28 min
Feb 24, 9:55 PM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson35 min
Feb 24, 11:02 PM CSTSevere Thunderstorm WarningLIXPike, Walthall28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.